An application of multivariate total positivity to peacocks
ESAIM: Probability and Statistics, Tome 18 (2014) , pp. 514-540.

We use multivariate total positivity theory to exhibit new families of peacocks. As the authors of [F. Hirsch, C. Profeta, B. Roynette and M. Yor, Peacocks and associated martingales vol. 3. Bocconi-Springer (2011)], our guiding example is the result of Carr-Ewald-Xiao [P. Carr, C.-O. Ewald and Y. Xiao, Finance Res. Lett. 5 (2008) 162-171]. We shall introduce the notion of strong conditional monotonicity. This concept is strictly more restrictive than the conditional monotonicity as defined in [F. Hirsch, C. Profeta, B. Roynette and M. Yor, Peacocks and associated martingales, vol. 3. Bocconi-Springer (2011)] (see also [R.H. Berk, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 42 (1978) 303-307], [A.M. Bogso, C. Profeta and B. Roynette, Lect. Notes Math. Springer, Berlin (2012) 281-315.] and [M. Shaked and J.G. Shanthikumar, Probab. Math. Statistics. Academic Press, Boston (1994)].). There are many random vectors which are strongly conditionally monotone (SCM). Indeed, we shall prove that multivariate totally positive of order 2 (MTP2) random vectors are SCM. As a consequence, stochastic processes with MTP2 finite-dimensional marginals are SCM. This family includes processes with independent and log-concave increments, and one-dimensional diffusions which have absolutely continuous transition kernels.

DOI : https://doi.org/10.1051/ps/2013049
Classification : 60J25,  32F17,  60G44,  60E15
Mots clés : convex order, peacocks, total positivity of order 2 (TP2), multivariate total positivity of order 2 (MTP2), markov property, strong conditional monotonicity
@article{PS_2014__18__514_0,
     author = {Bogso, Antoine Marie},
     title = {An application of multivariate total positivity to peacocks},
     journal = {ESAIM: Probability and Statistics},
     pages = {514--540},
     publisher = {EDP-Sciences},
     volume = {18},
     year = {2014},
     doi = {10.1051/ps/2013049},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ps/2013049/}
}
Bogso, Antoine Marie. An application of multivariate total positivity to peacocks. ESAIM: Probability and Statistics, Tome 18 (2014) , pp. 514-540. doi : 10.1051/ps/2013049. http://www.numdam.org/articles/10.1051/ps/2013049/

[1] M.Y. An, Log-concave probability distributions: Theory and statistical testing. SSRN (1997) i-29.

[2] R.H. Berk, Some monotonicity properties of symmetric Pólya densities and their exponential families. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 42 (1978) 303-307. | MR 494617 | Zbl 0362.60039

[3] D. Baker, C. Donati-Martin and M. Yor, A sequence of Albin type continuous martingales, with Brownian marginals and scaling, in Séminaire de Probabilités XLIII. Lect. Notes Math. Springer, Berlin (2011) 441-449. | MR 2790386 | Zbl 1216.60039

[4] A.M. Bogso, Étude de peacocks sous des hypothèses de monotonie conditionnelle et de positivité totale. Thèse de l'Université de Lorraine (2012).

[5] A.M. Bogso, C. Profeta and B. Roynette, Some examples of peacocks in a Markovian set-up, in Séminaire de Probabilités, XLIV. Lect. Notes Math. Springer, Berlin (2012) 281-315. | MR 2953354 | Zbl 1266.60133

[6] A.M. Bogso, C. Profeta and B. Roynette. Peacocks obtained by normalisation, strong and very strong peacocks, in Séminaire de Probabilités, XLIV. Lect. Notes Math. Springer, Berlin (2012) 317-374. | MR 2953355 | Zbl 1266.60028

[7] D. Baker and M. Yor, A Brownian sheet martingale with the same marginals as the arithmetic average of geometric Brownian motion. Elect. J. Probab. 14 (2009) 1532-1540. | MR 2519530 | Zbl 1201.60033

[8] D. Baker and M. Yor, On martingales with given marginals and the scaling property, in Séminaire de Probabilités XLIII. Lect. Notes Math. Springer, Berlin (2010) 437-439. | MR 2790385 | Zbl 1216.60040

[9] P. Carr, C.-O. Ewald and Y. Xiao, On the qualitative effect of volatility and duration on prices of Asian options. Finance Res. Lett. 5 (2008) 162-171.

[10] H. Daduna and R. Szekli, A queueing theoretical proof of increasing property of Pólya frequency functions. Statist. Probab. Lett. 26 (1996) 233-242. | MR 1394898 | Zbl 0851.60090

[11] A. Edrei, On the generating function of a doubly infinite, totally positive sequence. Trans. Amer. Math. Soc. 74 (1953) 367-383. | MR 53989 | Zbl 0050.07901

[12] B. Efron, Increasing properties of Pólya frequency functions. Ann. Math. Statist. 36 (1965) 272-279. | MR 171335 | Zbl 0134.36704

[13] M. Émery and M. Yor, A parallel between Brownian bridges and gamma bridges. Publ. Res. Inst. Math. Sci. 40 (2004) 669-688. | MR 2074696 | Zbl 1074.60054

[14] W. Feller, Diffusions processes in genetics. Proc. of Second Berkeley Symp. Math. Statist. Prob. University of California Press, Berkeley (1951) 227-246. | MR 46022 | Zbl 0045.09302

[15] P.J. Fitzsimmons, J.W. Pitman and M. Yor, Markovian bridges: construction, Palm interpretation and splicing. Seminar on Stochastic Processes (Seattle, WA, 1992). Progr. Probab. Birkhäuser Boston, Boston, MA 33 (1993) 101-134. | MR 1278079 | Zbl 0844.60054

[16] R.D. Gupta and D. St. P. Richards, Multivariate Liouville distributions. J. Multivariate Anal. 23 (1987) 233-256. | MR 918256 | Zbl 0636.62038

[17] K. Hamza and F.C. Klebaner, A family of non-Gaussian martingales with Gaussian marginals. J. Appl. Math. Stoch. Anal. (2007) 92723. | MR 2335977 | Zbl 1152.60039

[18] F. Hirsch, C. Profeta, B. Roynette and M. Yor, Peacocks and associated martingales, vol. 3. Bocconi-Springer (2011). | Zbl 1227.60001

[19] F. Hirsch and B. Roynette, A new proof of Kellerer Theorem. ESAIM: PS 16 (2012) 48-60. | Numdam | MR 2911021 | Zbl 1277.60041

[20] F. Hirsch, B. Roynette and M. Yor, From an Itô type calculus for Gaussian processes to integrals of log-normal processes increasing in the convex order. J. Math. Soc. Japan 63 (2011) 887-917. | MR 2836749 | Zbl 1233.60008

[21] F. Hirsch, B. Roynette and M. Yor, Unifying constructions of martingales associated with processes increasing in the convex order, via Lévy and Sato sheets. Expositiones Math. 4 (2010) 299-324. | MR 2734446 | Zbl 1223.60027

[22] F. Hirsch, B. Roynette and M. Yor, Applying Itô's motto: look at the infinite dimensional picture by constructing sheets to obtain processes increasing in the convex order. Periodica Math. Hungarica 61 (2010) 195-211. | MR 2728438 | Zbl 1274.60052

[23] S. Karlin, Total positivity, absorption probabilities and applications, Trans. Amer. Math. Soc. 111 (1964) 33-107. | MR 168010 | Zbl 0122.13702

[24] S. Karlin, Total positivity. Stanford University Press (1967). | Zbl 0219.47030

[25] S. Karlin and J.L. Mcgregor, Coincidence probabilities, Pacific J. Math. 9 (1959) 1141-1165. | MR 114248 | Zbl 0092.34503

[26] S. Karlin and J.L. Mcgregor. Classical diffusion processes and total positivity, J. Math. Anal. Appl. 1 (1960) 163-183. | MR 121844 | Zbl 0101.11102

[27] S. Karlin and H.M. Taylor, A second course in Stochastic processes. Academic Press, New York (1981). | MR 611513 | Zbl 0469.60001

[28] H.G. Kellerer, Markov-Komposition und eine Anwendung auf Martingale. Math. Ann. 198 (1972) 99-122. | MR 356250 | Zbl 0229.60049

[29] S. Karlin and Y. Rinot, Classes of orderings of measures and related correlation inequalities I. Multivariate totally positive distributions. J. Multivariate Anal. 10 (1980) 467-498. | MR 599685 | Zbl 0469.60006

[30] A. Müller and M. Scarsini, Stochastic comparison of random vectors with a common copula. Math. Operat. Res. 26 (2001) 723-740. | MR 1870742 | Zbl 1082.60504

[31] G. Pagès, Functional co-monotony of processes with an application to peacocks and barrier options, in Séminaire de Probabilités XLV. Lect. Notes Math. Springer (2013) 365-400. | MR 3185923 | Zbl 1291.60066

[32] M. Rothschild and J.E. Stiglitz, Increasing risk I. A definition. J. Econom. Theory 2 (1970) 225-243. | MR 503565

[33] D. Revuz and M. Yor, Continuous martingales and Brownian motion, vol. 293. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Springer-Verlag, Berlin, 3rd edition (1999). | MR 1725357 | Zbl 0917.60006

[34] T.K. Sarkar, Some lower bounds of reliability. Technical Report, No. 124, Dept. of Operations Research and Statistics, Stanford University (1969). | MR 2618992

[35] I.J. Schoenberg, On Pólya frequency functions I. The totally positive functions and their Laplace transforms. J. Analyse Math. 1 (1951) 331-374. | MR 47732 | Zbl 0045.37602

[36] M. Shaked and J.G. Shanthikumar, Stochastic orders and their applications. Probab. Math. Statistics. Academic Press, Boston (1994). | MR 1278322 | Zbl 0806.62009